Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Atelira??
    avatar
    periwinkle52 posted:
    Good morning, I am soooooo close to being thru with my Forteo, my Dr. has prescribed a drug called "Atelira". Has anyone out there tried this one? And, for The Experts, I have not seen this drug, on this forum. Is it new? What is the difference, if there is one? My Dr. always seems to be a step ahead of everyday treatment. I hope this is true, with this drug! Any replies, would surely be welcome! Thank-you, periwinkle
    Reply
     
    avatar
    bonebabe responded:
    I've not heard of it, but will ask our Medical Director next week when we meet.
     
    avatar
    Tomato05 responded:
    Never heard of it, but curious to hear more - please let us know once you have more info.
     
    avatar
    periwinkle52 replied to Tomato05's response:
    O.K., Just picked it up! 1st off, it's "Atelvia". Does that help?? It reads, (risedronate sodium) delayed-release tablets, 1x week. It says, Actonel contains the same medicine. Side effects; heatburn, chest pain, indigestion, can not have low blood calcium, kidney problems,ect...Do the rest read like this? I do have stomach problems, kidney problems, ect... Perhaps my Dr. does not think they are bad enough to not try it??? I sure hope so, cos it says, it can cause "jaw-bone problems", THAT does not sound fun!! Anyone out there, if you take this, can you drop me a line?? I would greatly appreciate it, Thanks, periwinkle
     
    avatar
    Tomato05 replied to periwinkle52's response:
    Thanks for letting us know. Yet another bisphosphonate - I was hoping it would be something else.

    I cannot take bisphosphonates, as I need dental implants from time to time and the dentists refuse to do them if you are/have been recently on bisphosphonates.

    And the kidney problems issue probably rules out a number of people from taking them.
     
    avatar
    periwinkle52 replied to Tomato05's response:
    Tomato05, Thanks for writing. What is it, that Dentists can't do work on a person taking this R.X.? Is it related to the "Jaw-bone problems"? Doesn't sound good! periwinkle
     
    avatar
    Tomato05 replied to periwinkle52's response:
    Yes, it is because of the risk of jaw necrosis, bone healing etc. when you take bisphosphonates.

    I am not currently living in the USA - maybe they're more lenient there, but I have had implants done in 2 other countries (and inquired about them in a third) and they all had the same approach: Fosamax equals no implant!
     
    avatar
    bonebabe replied to periwinkle52's response:
    Dentists can work on people on bisphosphonates. The jaw necrosis is very rare. It causes the "death" of the bone, however, the bone will heal, but slower.

    The NOF has put out a very good statement about this on their website - www.nof.org -

    If your overall health is good, you've not had problems with wound healing and your risk of fracture is high....take the medicine.
     
    avatar
    Tomato05 replied to bonebabe's response:
    I agree with you, but the dentists don't! Since I am "at their mercy" I don't have a choice but to forsake the bisphosphonates. It's either that, or a gap in my mouth...
     
    avatar
    bonebabe replied to Tomato05's response:
    Definitely not a good look )
     
    avatar
    qazxswedc replied to bonebabe's response:


    Helpful Tips

    Comment
    Good luck... More
    Was this Helpful?
    2 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the National Osteoporosis Foundation website